Hello all, does anyone taking Flecainide have continual stomach upset with a dull headache. I`ve tried all different ways of taking it, on empty stomach first thing, with a little food, in the middle of a meal, at the end of a meal. Makes no difference. I`ve been taking it for almost 3 weeks now, is it still early days? Regards to all. Pat
Flecainide: Hello all, does anyone taking... - AF Association
I believe that it's meant to be taken on an empty, and therefore acid, stomach, in order to work properly.That means either an hour (or more) before food, or about 2 hours or so after a meal.
I do try and stick to this where possible and I don't have stomach upsets, although I also seem to get more headaches since starting it.
I've been on it for many years and don't think it's caused me upset. I have read on this forum that some do complain of nausea and upset stomach so I guess quite common. I take morning dose on empty stomach, not for any reason other than if I don't take first thing I'll forget. Evening dose I take before bed. Basically, you could say I take on an empty stomach both times unless eating dinner late. I would say, give it sometime and if not feeling better let your Dr know. Good luck and I wish I could help you more.
Yes I suffered from bad stomach with Flecainide taking it on an empty stomach. Severe pain, bloating, nausea, lost appetite. I took it on an empty stomach for six days before meals pre cardioversion, and felt OK ish. Then the trouble started. My heart was regular but I felt awful.
My specialist nurse recommended trying it with food. Struggled on for a week. NO respite. Then an ECG showed my heart was only 40 BPM so was told to stop it.
Omeprazole for 1 month sorted the stomach out. I have had gastritis (inflamed stomach lining) in the past. Maybe I am sensitive to it. We are all different, but digestive problems ARE listed as a rare side-effect, affecting between 1/100 -1/1000.
Have you got a specialist arrhythmia nurse? I find mine so helpful.
Taking on an empty acid stomach is to aid better absorption of many drugs - so they work better - according to my pharmacist.
It's unusual but some people get these side-effects with flecainide. You could try reducing the dose to 25mg (½ a tablet) 3 times a day (first thing, about 4pm and at night) as you could be rather sensitive to them, or you may be better using the alternative: propafenone.
All useful drugs are potentially poisons so it's natural for your body to try to reject them – it's just a matter of finding one that you can get on with.